Alert archive / California / Wind Advisories in 2013

Wind Advisory 4, NWS Sacramento, CA

April 9, 2013

NWS Sacramento, CA issued this wind advisory at Apr 9, 2013, 7:27 AM PDT. It took effect at Apr 9, 2013, 9:00 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2013, 7:27 AM PDT (14:27 UTC)
In effect from
Apr 9, 2013, 9:00 AM PDT
Expired
Apr 9, 2013, 4:04 PM PDT
In force
7 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

739 
WWUS76 KSTO 091427
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
727 AM PDT TUE APR 9 2013

..GUSTY NORTH WINDS TODAY...NOT AS STRONG AS MONDAY...

.GUSTY NORTHERLY WINDS AROUND 25 MPH WITH GUSTS OF 35 TO 40 MPH
WILL DEVELOP ACROSS THE SOUTHERN SACRAMENTO AND NORTHERN SAN
JOAQUIN VALLEYS BY MID MORNING TODAY. THE WINDS ARE EXPECTED
WEAKEN LATE THIS AFTERNOON.

CAZ017>019-100000-
/O.NEW.KSTO.WI.Y.0004.130409T1600Z-130410T0000Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...STOCKTON...MODESTO
727 AM PDT TUE APR 9 2013

...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM PDT THIS MORNING UNTIL 5
PM PDT THIS AFTERNOON.

* WINDS: NORTHWEST 25 MPH WITH GUSTS 35 TO 40 MPH.

* TIMING: PEAK WINDS EXPECT BY MID MORNING AND LASTING THROUGH
  THE AFTERNOON.

* LOCATIONS INCLUDE: SACRAMENTO...STOCKTON...MODESTO.

* IMPACTS: SCATTERED DOWNED TREE LIMBS WITH SOME POTENTIAL POWER
  OUTAGES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH WITH GUSTS OF
35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

JCLAPP
1 follow-up statement
760 
WWUS76 KSTO 092304
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
404 PM PDT TUE APR 9 2013

CAZ017>019-100015-
/O.CAN.KSTO.WI.Y.0004.000000T0000Z-130410T0000Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...STOCKTON...MODESTO
404 PM PDT TUE APR 9 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY THAT WAS IN EFFECT FOR THE SOUTHERN SACRAMENTO VALLEY...
THE NORTHERN SAN JOAQUIN VALLEY AND CARQUINEZ STRAIT AND DELTA.

NORTHWEST WINDS HAVE DECREASED BELOW ADVISORY LEVELS. HOWEVER...IT
WILL REMAIN BREEZY THROUGH THE EARLY EVENING HOURS. GUSTY
NORTHWEST WINDS 15 TO 30 MPH WILL DECREASE TO 10 TO 15 MPH LATER
THIS EVENING. 

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

JHM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 9, 3:50 AM PDT, 3 hours 37 minutes earlier.

Area forecast discussion, Apr 9, 3:50 AM PDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
350 AM PDT TUE APR 9 2013

.SHORT TERM DISCUSSION...
UPPER LOW IS CENTERED NEAR THE FOUR CORNERS REGION WHILE THE EPAC
RIDGE IS ALONG 130W EARLY THIS MORNING WITH THE STRONG GRADIENT OF
HEIGHT BETWEEN THE TWO SYSTEMS REMAINING OVER NORCAL. NORTHERLY
SURFACE GRADIENTS WHILE STILL STRONG HAVE DROPPED A BIT COMPARED
TO 24 HOURS AGO. THE KMFR TO KSAC GRADIENT WAS AROUND 11 MBS EARLY
MONDAY MORNING...AND THIS MORNING ITS AROUND 9 MBS. WINDS HAVE
WEAKENED ACROSS MUCH OF THE VALLEY OVERNIGHT AS THEY HAVE
DECOUPLED...THOUGH GUSTS OF 20 TO 25 KTS CONTINUE ALONG THE WEST
SIDE OF THE VALLEY AT DAVIS...VACAVILLE AND TRAVIS AFB.

IT WILL BE WINDY/BREEZY ACROSS THE REGION ONCE AGAIN TODAY...BUT
IT WON/T BE AS WINDY AS MONDAY AS THE STRENGTH OF THE WINDS ALOFT
ARE WEAKER AND SUBSIDENCE/COLD ADVECTION WON/T BE AS STRONG TODAY.
GUSTY NORTHERLY WINDS WILL PICK UP AGAIN ACROSS THE AREA BY MID
TO LATE MORNING AS MIXING INCREASES AND WILL CONTINUE THROUGH THE
AFTERNOON. ATTM IT LOOKS LIKE FORECAST WINDS WILL FALL JUST BELOW
ADVISORY LEVELS FOR TODAY...BUT WE/LL MONITOR.

MAX TEMPS TODAY WILL WARM A BIT AS THE AIRMASS MODERATES ACROSS
THE REGION WITH THE LOW MOVING FURTHER FROM NORCAL...BUT WILL
WARM NICELY ON WEDNESDAY AS THE EPAC RIDGE MOVES OVERHEAD WITH
MOST VALLEY TEMPS FORECAST TO ECLIPSE THE 80 DEGREE MARK.

A WEAK SYSTEM IS FORECAST TO MOVE OVER THE RIDGE WEDNESDAY NIGHT
AND THURSDAY AND MAY BRING A FEW SHOWERS TO THE NORTHERN MOUNTAINS
AND NORTHERN SIERRA AND SHAVE A FEW DEGREES OFF MAX TEMPS FOR A
COUPLE OF DAYS. HOWEVER...THIS NEXT SYSTEM WILL BE MUCH LESS
IMPACTFUL FOR THE REGION THAN THIS MOST RECENT ONE.

&&

.EXTENDED DISCUSSION (SATURDAY THROUGH TUESDAY)...
NORTHWEST FLOW ALOFT LOOKS TO PERSIST INTO SATURDAY WITH THE MAIN
JETSTREAM SITUATED JUST TO OUR NORTH. A RIDGE AMPLIFIES UPSTREAM
CAUSING THE JETSTREAM TO DIP INTO NORCAL ON SUNDAY AND MONDAY. THE
MODELS SEEM TO AGREE ON THE TROUGH. HOWEVER THE BASE OF THE TROUGH
ONLY CLIPS NORCAL...SO WE ONLY EXPECT SOME SHOWERS TO THE
MOUNTAINS FROM LAKE TO PLUMAS COUNTIES NORTHWARD. THE UPPER
TROUGH WILL GENERATE VARIABLE CLOUDINESS AND SOME COOLER
TEMPERATURES...ESPECIALLY IN THE AFOREMENTIONED MOUNTAINS.

THE MODELS MOVE THE TROUGH EASTWARD MONDAY NIGHT INTO TUESDAY...
BUT THEY ARE 180 DEG OUT OF PHASE. THE GFS DEPICTS LESS IMPACTFUL
NORTHWEST FLOW ALOFT WHILE THE EC HAS A NORTH TO SOUTH JETSTREAM
OVER NORCAL WHICH WOULD POTENTIALLY GENERATE SOME STRONG NORTH
WINDS AGAIN. WE USED A BLEND OF THE TWO MODELS AS FAR AS THE WINDS
ARE CONCERNED...AND SETTLED ON A FEW BREEZES LATE MONDAY INTO
TUESDAY. JCLAPP

&&

.AVIATION...
STRONG UPPER RIDGE ALONG PACNW COAST WITH DEEP LOW IN DESERT SW.
N-S JET OVER NV AND SOCAL. VFR CONDS OVER INTERIOR NORCAL NEXT 24
HRS. AREAS NW-N SFC WND GSTS TO 35 KT IN VALLEY AND NE WINDS OVER
MTNS TODAY. MTN WINDS PEAK OVERNIGHT INTO EARLY MORNING HRS
THROUGH WED MORNING. JCLAPP

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Apr 9, 3:55 AM PDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
355 AM PDT TUE APR 9 2013

CAZ013>019-063-064-066>069-101400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
355 AM PDT TUE APR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

GUSTY NORTHERLY WINDS WILL CONTINUE ACROSS THE REGION TODAY WITH
GUSTS UP TO 35 MPH POSSIBLE AT TIMES ACROSS THE CENTRAL VALLEY AND
GUSTS TO 50 MPH OR HIGHER POSSIBLE AT THE HIGHEST ELEVATIONS OF THE
NORTHERN SIERRA NEVADA. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

ANOTHER WEATHER SYSTEM WILL CLIP THE REGION WEDNESDAY NIGHT INTO
THURSDAY WITH A FEW SHOWERS POSSIBLE ACROSS THE NORTHERN MOUNTAINS
AND NORTHERN SIERRA NEVADA...BUT IMPACTS ARE EXPECTED TO BE MUCH
LESS THAN THE PREVIOUS SYSTEM. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.